MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number QUATTRO CATH, IC-4593/IC-4593AE
Medical Device Problem Codes Kinked (1339); Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 06/13/2018 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
As reported, the guidewire with unknown lot number was a bit difficult to push back after insertion of quattro cath (ln 68874) on the patient's femoral right side.The dwell time of the catheter was 14 hours.Therapy started successfully but after few hours later, the thermogard xp ivtm system with unknown serial number target temperature could not reached fast and precise.Patient's target temperature was 33°c however, the patient temperature stayed at 36°c.X-ray results showed that there was a little kink of the catheter, and also, the red wheel (flowindicator) at the suk with unknown lot number was not moving.Additionally, the role-pump gas moved.No leaked fluid observed.There were no system alarms noticed during therapy.Experienced practitioners has decided to removed the catheter about 14 hours into the patient therapy and was cooled with conventional methods, e.G.Coolpacks and saline.Resuscitation was the primary cause for the patient hospitalization.No intervention needed or planned due to the event.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
The reported quattro catheter (ln 68874) leak was not confirmed.A visual inspection of the returned catheter was performed.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Visual examination found no physical damage.The balloons were examined and there were no tears, balloon bond detachment or rupture noted.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons fully inflated when pressurized up to 100 psi without any issues.The balloons did not leak during inflation and deflation.No leak was observed.All lumens flushed as intended.Please note, during manufacturing, all catheters are 100 % inspected.Only units that pass are moved to the next process.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7661557
Report Number3010617000-2018-00686
Device Sequence Number19109624
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQUATTRO CATH, IC-4593/IC-4593AE
Device Catalogue Number8700-0660-01
Device Lot Number68874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1